Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 1, 2001, 12:57 PM EDT for Johnston County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2001, 12:57 PM EDT (16:57 UTC)
- Expired
- Apr 1, 2001, 2:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Johnston County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 011657 SVRRDU NCC101-011800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1257 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSTON COUNTY IN NORTH CAROLINA * UNTIL 200 PM EDT * AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR OF CLAYTON MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CLAYTON LINWOOD SMITHFIELD THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDqE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:15 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 1, 11:15 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1115 AM EDT SUN APR 01 2001 WATCH BOX FOR SOUTH AREA HAS BEEN ISSUED AND WILL UPDATE ZONES FOR THIS. .RAH...SEVERE THUNDERSTORM WATCH SOUTH OF US HIGHWAY 64 TIL 6 PM... RLH
In the hours before
Special weather statement, Apr 1, 10:00 AM EDT, 2 hours 57 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-012200- SEVERE WEATHER OUTLOOK FOR CENTRAL NORTH CAROLINA NATIONAL WEATHER SERVICE RALEIGH NC 1000 AM EDT SUN APR 1 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL NORTH CAROLINA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL NORTH CAROLINA BETWEEN NOON AND 6 PM. SPOTTERS ARE REQUESTED TO REPORT THREATENING WEATHER OF ANY KIND TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. .HAZARDOUS WEATHER DETAILS... ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA THIS MORNING. A LINE OF WIDESPREAD THUNDERSTORMS DEVELOPING ACROSS THE FOOTHILLS THIS MORNING WILL MOVE EAST REACHING CENTRAL NORTH CAROLINA BETWEEN NOON AND 600 PM. A WEST TO EAST BOUNDARY BETWEEN WARM AND UNSTABLE AIR TO THE SOUTH AND COOLER MORE STABLE AIR TO THE NORTH SOUTH WILL GRADUALLY MOVE NORTH DURING THE AFTERNOON. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRAIGHT LINE DAMAGING WINDS AND SOME LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER LIES IN THE WARMER AND MORE UNSTABLE AIR ACROSS THE SOUTHERN PIEDMONT...THE SANDHILLS AS WELL AS THE CENTRAL AND SOUTHERN COASTAL PLAIN DURING THE MID AND LATE AFTERNOON HOURS. LO|CATIONS NEAR AND SOUTH OF FAYETTEVILLE AND GOLDSBORO ARE AT THE GREATEST RISK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BLAES
Local storm report, Apr 1, 12:14 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
1214 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM JORDAM LAKE NC .75 INCH HAIL
04/01/01 CHATHAM DIME SIZE HAIL
1205 PM JORDAN LAKE NC .75 INCH HAIL
04/01/01 WAKE US 64 AT JORDAM LAKE AND
HAIL COVERING GROUND..DIME
SIZE.. NEAR PITTSBORO
RLHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:30 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 45 min |
| Apr 1, 12:01 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 59 min |
| Apr 1, 12:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 47 min |
| Apr 1, 12:19 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 26 min |
| Apr 1, 12:22 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 38 min |
| Apr 1, 12:39 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 66 min |
| Apr 1, 12:48 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 57 min |
| Apr 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 53 min |
| Apr 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 53 min |
| Apr 1, 1:04 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 56 min |
| Apr 1, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 80 min |
| Apr 1, 1:37 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 53 min |
| Apr 1, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 48 min |
| Apr 1, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 53 min |
| Apr 1, 2:22 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson | 68 min |
| Apr 1, 2:53 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.